Endo help Please - Desperate

Hi everyone, I am new here but sadly not new to thyroid issues.

I am sadly very disabled and have mutiple health issues but I believe my thyroid issues are a big part in my healt, my pain is terrible I can no longer walk, I am faint, heat intollerant and extensive neurological issues. I have a diagnosis of Hashi's which on the last few weeks has gone crazy, I went Hyper I could feel all my nodules flare and the mental stuff was off the scale (panic/anxiety etc) and this is stll happening.

My nodules have increased and are now multiple, my thyroid antibodies are sky high, since this flare my health has gone down hill drastically

I have been on T3 as I can not tollerate any form of T4, hydrocortisone/florinef/dhea

Most of which I have been managing myself for years but its got to a stage that I need to see and endo

I am looking for an endo that is understanding, that can relook at what these flares are and who can manage my T3 doses - I am COMPLICATED and can not take anything without reacting

I have Private medical so can see anyone and will travel - London preferably.

I was under a USA endo who was open minded and thought outside of the box but need someone in the UK but they seem to be very different here and dont seem to work with you but work against you!!!

So I am desperate as I have been housebound for years and getting so very unwell since this major flare

Any help would be so appreciate

Please pm me with some endos

Thanks You

Bri

6 Replies

oldestnewest
  • Hi Bri, this shouldn't be happening but I know thyroid treatment isn't taken as efficiently as it should. I've read recently that you should be on a very low dose for a short time of hydrocortisone and a mistake is often made in overdosing and trashing adrenal function. I think I can find the source of that if you wish.

    I've posted videos by this functional medicine neurologist and these are some that may be relevant for you. There is also low dose naltrexone, a safe drug that was used in high dose for some other purpose but recently being test for multiple sclerosis as an auto immune disease. You certainly have an autoimmune disease.

  • Héloïse, I believe that the problem with HC is not so much taking too much as taking it at the wrong time. A lot of people have told me that they take it thoughout the day, mimicking the adrenal production. But my specialist told me that is you do that, the adrenals will shut down because they're not required to do anything anymore. And once they shut down, that's it!

    He said that HC should never be taken after one pm. He said to take it on rising, and then again around lunchtime. He put me on quite a high dose and said that he'd prescribe me some extra so that I could take more if I felt I needed it - if I was ill, or otherwise stressed.

    And this approach worked for me. I was eventually able to come off it. So that's what I advise other people to do if they're just trying to give their adrenals a rest and a helping hand. Of course, if you have Addisons you do have to take it all day, but not for adrenal fatigue.

    Hugs, Grey

  • I think minimal dosages are ok, I have to take it to enable me to cope with my T3 dosage and dose a total of 15mg - 7am = 7.5mg, 12pm = 5mg, 5pm = 2.5mg. I have been doing this for many years, as I say I cant take T3 withought it. But if you were to stick a needle in my arm or stress me I still produce cortisol so no adrenal supression form this dose.

    Once I was put on a high am dosage at 7am and this did supress my adrenals totally but function came back.

    Its a subject up for much debate and i personally think its a individual and very complex subject, but I do know many that can not take T4 and have to have H/C to enable them to tollerate any thyroid meds

    A subject for another day!!!! As Still trying to find a good endo

  • Hi Grey, It's always wonderful to read about success with adrenals. I think the article did mention the same thought regarding WHEN to take it but I am pretty certain the doses were much lower than bri mentions. I was trying to locate the article and am sure it was by Dr. Lam but it seems the dose was 2 to 4 mgs. Surely it depends on the individual though.

    Hugs back.

  • I would have thought so. My doc said my adrenals were on the out and out, so that's why he gave me a high dose. Think it was something like 20 in the morning and 10 at lunchtime, but I don't really remember. It was about eight years ago.

    Anyway, glad to hear someone agrees with me about the timing! I'm sick of being told I'm stupid. lol

    Hugs, Grey

  • I've sent you a PM

You may also like...